Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 4, 2025, 7:02 AM MDT for Tooele County, Utah. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2025, 7:02 AM MDT (13:02 UTC)
- Expired
- Oct 4, 2025, 12:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 94 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
072
WGUS55 KSLC 041302
FFWSLC
UTC045-041600-
/O.NEW.KSLC.FF.W.0033.251004T1302Z-251004T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
702 AM MDT Sat Oct 4 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
The Jacob City Burn Scar in...
Eastern Tooele County in northern Utah...
* Until 1000 AM MDT.
* At 702 AM MDT, local law enforcement reported thunderstorms
producing heavy rain over the Jacob City Burn Scar. Flash flooding
is already occurring.
Excessive rainfall over the burn scar will result in debris flow
moving through the Jacob City Burn Scar. The debris flow can consist
of rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding and debris flows are expected to impact
the county road near the water treatment plant in
Soldier Canyon and potentially points downstream along
Soldier Creek to sR 36.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of areas in and around
the Jacob City Burn Scar.
* Some locations that will experience flash flooding include...
Stockton.
Loafer Canyon and Soldier Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Jacob City Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
4043 11223
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK3 follow-up statements
967
WGUS75 KSLC 041457
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
857 AM MDT Sat Oct 4 2025
UTC045-041600-
/O.CON.KSLC.FF.W.0033.000000T0000Z-251004T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tooele UT-
857 AM MDT Sat Oct 4 2025
...FLASH FLOOD WARNING FOR THE JACOB CITY BURN SCAR REMAINS IN
EFFECT UNTIL 10 AM MDT THIS MORNING FOR EASTERN TOOELE COUNTY...
At 857 AM MDT, local law enforcement reported thunderstorms
producing heavy rain over the Jacob City Burn Scar. Between 1.5 and
2 inches of rain have fallen. Flash flooding is already occurring.
Excessive rainfall over the Jacob City burn scar will result in
debris flow moving through Soldier Canyon, impacting the county road
and water treatment plant. Impacts may be seen downstream along
Soldier Creek to SR-36 and the UPR rail line near mile marker 47.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding and debris flows are expected to impact
the county road near the water treatment plant in
Soldier Canyon and potentially points downstream along
Soldier Creek to SR-36.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of areas in and around
the Jacob City Burn Scar.
Some locations that will experience flash flooding include...
Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Jacob City Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
4043 11223
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Webber032
WGUS55 KSLC 041548
FFWSLC
UTC045-041800-
/O.EXT.KSLC.FF.W.0033.000000T0000Z-251004T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
948 AM MDT Sat Oct 4 2025
The National Weather Service in Salt Lake City has extended the
* Flash Flood Warning for...
The Jacob City Burn Scar in...
Eastern Tooele County in northern Utah...
* Until noon MDT.
* At 948 AM MDT, local law enforcement reported thunderstorms
producing heavy rain over the Jacob City Burn Scar. Between 1.5
and 2 inches of rain have fallen. Flash flooding is already
occurring.
Excessive rainfall over the Jacob City burn scar will result in
debris flow moving through Soldier Canyon, impacting the county road
and water treatment plant. Impacts may be seen downstream along
Soldier Creek to SR-36 and the UPR rail line near mile marker 47.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding and debris flows are expected to impact
the county road near the water treatment plant in
Soldier Canyon and potentially points downstream along
Soldier Creek to SR-36.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of areas in and around
the Jacob City Burn Scar.
* Some locations that will experience flash flooding include...
Stockton.
Loafer Canyon and Soldier Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Jacob City Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
4043 11223
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Webber491
WGUS75 KSLC 041753
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
1153 AM MDT Sat Oct 4 2025
UTC045-041803-
/O.EXP.KSLC.FF.W.0033.000000T0000Z-251004T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tooele UT-
1153 AM MDT Sat Oct 4 2025
...FLASH FLOOD WARNING FOR THE JACOB CITY BURN SCAR WILL EXPIRE AT
NOON MDT TODAY FOR EASTERN TOOELE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat, however, water may still be moving through the
burn scar and Soldier Canyon. Please continue to heed any remaining
road closures.
&&
LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
4043 11223
$$
WebberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:37 AM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 4, 3:37 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 337 AM MDT Sat Oct 4 2025 .SYNOPSIS...A strong, cold Pacific system will continue to impact the region through Saturday. Colder temperatures will continue through the weekend, with a warming trend in store for much of the next week. The threat of deep tropical moisture and resulting heavy rainfall is increasing for southern Utah late in the week. && .DISCUSSION...Thunderstorms with moderate to heavy rain continue to impact portions of the Wasatch Front and Back early this morning. Early morning upper air and satellite analysis indicates a strong upper level trough is crossing the Great Basin. The associated upper level low is currently near Cedar City. Widespread showers and thunderstorms continue even at this late hour across much of northern and western Utah. Tropical Storm Octave continues a circuitous route across the eastern Pacific, while an area of disturbed weather is likely to transition to a Tropical Depression today to the east of Octave near the west coast of Mexico. This soon to be named TD may have significant implications in the extended portion of the forecast period. The upper level low will continue to shift east across Utah through the morning. Showers and thunderstorms will continue to develop and shift northeast in association with this low. The associated cold front will finally cross northern Utah later this morning, with westerly flow developing in it's wake. This will keep widespread valley rain and high elevation snow through at least this evening across northern Utah. Final rain totals will generally average 0.50 to 1.00 inches, with some locations seeing heavier totals, especially near heavier thunderstorms and/or in areas that do well in westerly flow. Some of the coldest temperatures of the season are expected tonight into Sunday morning across much of the Beehive State. Frost is the most likely outcome especially in the Sanpete, Sevier and Rush VAlleys, southern Utah County near Santaquin and Spanish Fork, outlying areas of Castle County, near Fillmore, and southwestern Utah including Cedar City and Enterprise. The threat of freezing temperatures in these locations continues to decrease, though the highest percentage (about 40%) is across higher portions of the Sanpete Valley, the Rush Valley and outlying southwest Utah near Enterprise. Given lower confidence, will not be issuing any freeze headlines on this shift. A warming and drying trend will follow across the region for much of the week. Attention then turns to the potential for the as of yet unnamed disturbance across the tropical eastern Pacific to shift tropical moisture into Utah Thursday into the weekend. Two main tracks of this system have emerged from the models, largely influenced by the synoptic scale pattern evolution. Around 70% of ensemble members support deep tropical moisture (PWs approaching the 99th percentile across southern Utah) either by Friday or the weekend (timing is split between Friday and Saturday/Sunday as the arrival day). There are a few patterns that can bring substantial flooding to southern Utah in October and a decaying tropical system across the Desert Southwest is one of them. Looking at the distribution for precipitation totals across southern Utah, there is a wide distribution in the 70% of ensemble members that support deep tropical moisture across southern Utah. Anywhere from 0.10" in 24 hours to over 3.00" in 24 hours is resolved by different ensemble members for lower Washington County. Needless to say, this event has potential bring significant rainfall to southern Utah and anyone with interests across southern Utah later next week should monitor the forecast and consider postponing outdoor activities in normally flood prone locations like slot canyons, slick rock areas and normally dry washes if confidence continues to increase. && .AVIATION...KSLC...Light to moderate rain will last much of the day. Broken or overcast conditions will last through the day. VFR conditions are likely, but stronger showers or thunderstorms will be capable of lowering visibility into MVFR or IFR range. Light northwest winds will last through the day with relatively light speeds, but precipitation will be capable of varying wind directions. Rain will transition to rain showers around 21Z, then taper off around 03Z. .REST OF UTAH AND SOUTHWEST WYOMING...Light to moderate rain will last through 21Z for southwest Wyoming and northern Utah. Rain showers are likely from around 21-03Z when precipitation tapers off. Broken to overcast conditions with intermittent MVFR or IFR visibility are likely with stronger showers or thunderstorms. Conditions will trend drier further south. Relatively light northwest winds will be in place for most locations, although there will be varying wind directions for locations with precipitation. && .FIRE WEATHER...A cold, fall storm system continues to cross the region today. Widespread wetting rain is expected across the north, with a general 0.50 to 1.00 inch for most locations. Light snow accumulations are expected across the northern mountains above 9000 feet. Any precipitation is expected to end this evening. A warming and drying trend will be the main story for early to midweek next week. By late in the week, there remains a 70% chance tropical moisture will move into southern Utah bringing the threat of moderate to heavy rain and potential flooding. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Oct 4, 4:31 AM MDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
431 AM MDT Sat Oct 4 2025
UTZ101-102-106-041115-
Utah Valley UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
431 AM MDT Sat Oct 4 2025
...A strong thunderstorm will impact portions of northwestern Utah
and southeastern Tooele Counties through 515 AM MDT
...
At 431 AM MDT, Doppler radar was tracking a strong thunderstorm near
Vernon, or 17 miles east of Dugway English Village, moving northeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Mountain, Cedar Fort, Vernon, Ophir, Tooele Army Depot South,
Stockton, Rush Valley, Fairfield, and Faust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4007 11242 4015 11258 4050 11234 4027 11203
TIME...MOT...LOC 1031Z 213DEG 18KT 4017 11243
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CRKSpecial weather statement, Oct 4, 4:36 AM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
436 AM MDT Sat Oct 4 2025
UTZ109-110-WYZ021-041115-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
Southwest Wyoming WY-
436 AM MDT Sat Oct 4 2025
...A strong thunderstorm will impact portions of eastern Weber,
central Rich, northeastern Morgan and northwestern Uinta Counties
through 515 AM MDT
...
At 436 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Woodruff, or 19 miles northwest of Evanston,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Randolph and Woodruff.
This includes Utah Route 30 between mile markers 125 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4189 11104 4158 11104 4157 11100 4124 11122
4134 11153 4193 11117
TIME...MOT...LOC 1036Z 204DEG 36KT 4138 11131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CRKSpecial weather statement, Oct 4, 5:11 AM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
511 AM MDT Sat Oct 4 2025
UTZ109-110-041200-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
511 AM MDT Sat Oct 4 2025
...A strong thunderstorm will impact portions of northeastern Rich
County through 600 AM MDT
...
At 511 AM MDT, Doppler radar was tracking a strong thunderstorm over
Randolph, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Randolph and Woodruff.
This includes Utah Route 30 between mile markers 125 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4165 11105 4156 11104 4149 11109 4158 11138
4201 11113 4200 11105
TIME...MOT...LOC 1111Z 204DEG 29KT 4167 11114
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CRKSpecial weather statement, Oct 4, 6:09 AM MDT, 53 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
609 AM MDT Sat Oct 4 2025
UTZ101-102-104>106-108-110-111-041300-
Salt Lake Valley UT-Wasatch Back UT-Northern Wasatch Front UT-
Utah Valley UT-Wasatch Mountains I-80 North UT-
Tooele and Rush Valleys UT-Great Salt Lake Desert and Mountains UT-
Wasatch Mountains South of I-80 UT-
609 AM MDT Sat Oct 4 2025
...A strong thunderstorm will impact portions of Salt Lake, Davis,
southwestern Morgan, west central Summit, northwestern Utah and east
central Tooele Counties through 700 AM MDT
...
At 608 AM MDT, Doppler radar was tracking an area of strong
thunderstorm over eastern Tooele, Salt Lake and northern Utah
County, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Salt Lake City, West Valley City, Sandy, Layton, Murray, Bountiful,
Tooele, Farmington, Grantsville, Park City, West Jordan,
Taylorsville, South Jordan, Lehi, Draper, Riverton, Cottonwood
Heights, Clearfield, Midvale, and Kaysville.
This includes the following highways...
Interstate 15 between mile markers 278 and 332.
Interstate 80 in Utah between mile markers 90 and 160.
US Route 40 between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4087 11136 4085 11136 4028 11189 4047 11251
4116 11220
TIME...MOT...LOC 1208Z 198DEG 28KT 4066 11199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:03 PM MDT | Special Weather Statement | SLC | Weber | 42 min |
| Oct 3, 9:36 PM MDT | Special Weather Statement | SLC | Box Elder | 24 min |
| Oct 3, 10:00 PM MDT | Special Weather Statement | SLC | Box Elder | 45 min |
| Oct 4, 4:31 AM MDT | Special Weather Statement | SLC | Salt Lake | 44 min |
| Oct 4, 4:36 AM MDT | Special Weather Statement | SLC | Rich | 39 min |
| Oct 4, 5:11 AM MDT | Special Weather Statement | SLC | Rich | 49 min |
| Oct 4, 6:09 AM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 51 min |
| Oct 4, 6:26 AM MDT | Areal Flood Advisory | SLC | Tooele | 60 min |
| Oct 4, 7:24 AM MDT | Areal Flood Warning | SLC | Tooele | 4 hr |
| Oct 4, 9:37 AM MDT | Areal Flood Advisory | SLC | Salt Lake, Tooele | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.